Wednesday, August 12, 2020

Comments by hopeful

Showing 5 of 5 comments.

  • Hi Julie

    Quitiapine can be prescribed at low dosage as an antidepressant. Whilst it is an anti-psycotic, it’s use as as an antidepressant especially when augmented with another psychotropic medication to try and address treatment-resistant depression is common in the UK.

    Rightly or wrongly many medications have valid alternative uses.

  • Hi Julie

    Thanks for your comment.

    I should clarify something. When l tried to taper l went from 150mg to 125mg. That’s what l meant by reducing by 25mg. Being on the 125mg amount was just too much of an upheaval for my head.

    My experience of quitiapine is different from what you wrote. My starting dose was 25mg. It was really effective both for depression and sleeping for about a month and then it just wore off so l increased it by 25mg. Over the following few months any helpfulness with an increase in dosage would just wear off. My last increase saw me at 150mg. It was still helping with sleep so l carried on.

    But over a year later l decided to come off completely as it has zero antidepressant effect and here l am on my 9th day of withdrawal.

  • Hi Nancy

    Thanks for your article.

    I’m approaching my 9th day off Quitiapine cold-turkey. I’ve come off from 150mg. I’m getting awful sweats, that’s the worst bit. My sleep is definetly disrupted and I get dizzy moments and waves of feeling drunk from time to time. My concentration is also affected. I suppose I feel a bit floaty.

    I stopped it as I was on it for it’s anti-depressant effects but it hasn’t been effective in this department for over a year. I had been on it since April/May of 2015. Despite the side effects my mind does some how feel free-er. I did try to come off gradually reducing by 25mg but that just left me feeling all over the place.

    I’ve struggled with depression for more than 30 years and have exhausted all the anti-depressant groups.

    It would be good to hear from other folk coming off or have come off and are past the withdrawal.

    Many thanks for your article Nancy and I hope you are well.

    hopeful